Alert archive / Puerto Rico / Red Flag Warnings in 2015

Red Flag Warning 6, NWS JSJ

March 7, 2015

NWS JSJ issued this red flag warning at Mar 7, 2015, 7:16 AM CST. It took effect at Mar 7, 2015, 8:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2015, 7:16 AM CST (13:16 UTC)
In effect from
Mar 7, 2015, 8:00 AM CST
Expired
Mar 7, 2015, 2:00 PM CST
In force
6 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WWCA82 TJSJ 071316
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
916 AM AST SAT MAR 7 2015

...RED FLAG CONDITIONS EXPECTED ON SAINT CROIX TODAY...

.DRYING WILL CONTINUE THROUGH THE DAY WHILE BREEZY CONDITIONS
PERSIST.

VIZ002-072000-
/O.NEW.TJSJ.FW.W.0006.150307T1400Z-150307T2000Z/
ST CROIX-
916 AM AST SAT MAR 7 2015

...RED FLAG WARNING IN EFFECT UNTIL 4 PM AST THIS AFTERNOON FOR
LOW HUMIDITIES FOR FIRE WEATHER ZONE 002...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONE 002.

* 20-FOOT WINDS: EAST 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* KEETCH-BYRAM DROUGHT INDEX (KBDI): 640

* 10-HR FUEL MOISTURE: LESS THAN 10 PERCENT.

* MINIMUM RELATIVE HUMIDITY: LESS THAN 50 PERCENT.

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH 
  RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. 
  AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR 
  BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW 
  WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW 
  ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT
24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

&&

$$
2 follow-up statements
677 
WWCA82 TJSJ 071530
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1130 AM AST SAT MAR 7 2015

...RED FLAG CONDITIONS EXPECTED ON SAINT CROIX AND SOUTH COASTAL
PLAINS THIS AFTERNOON...

.DRYING WILL CONTINUE THROUGH THE DAY WHILE BREEZY CONDITIONS
PERSIST.

PRZ014-072000-
/O.EXB.TJSJ.FW.W.0006.150307T1600Z-150307T2000Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-
1130 AM AST SAT MAR 7 2015

...RED FLAG WARNING IN EFFECT UNTIL 4 PM AST THIS AFTERNOON FOR
LOW HUMIDITES FOR FIRE WEATHER ZONE 014...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONE 014.

* 20-FOOT WINDS: EAST SOUTHEAST 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* KEETCH-BYRAM DROUGHT INDEX (KBDI): 600

* 10-HR FUEL MOISTURE: 7 TO 9 PERCENT.

* MINIMUM RELATIVE HUMIDITY: MID 30S IN CAMP SANTIAGO AND LESS
  THAN 50 PERCENT AT CABO ROJO AND GUANICA.

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH 
  RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. 
  AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR 
  BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW 
  WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW 
  ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT
24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

&&

$$

VIZ002-072000-
/O.CON.TJSJ.FW.W.0006.000000T0000Z-150307T2000Z/
ST CROIX-
1130 AM AST SAT MAR 7 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON FOR LOW HUMIDITIES FOR FIRE WEATHER ZONE 002...

* AFFECTED AREA...FIRE WEATHER ZONE 002.

* 20-FOOT WINDS: EAST 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* KEETCH-BYRAM DROUGHT INDEX (KBDI): 640

* 10-HR FUEL MOISTURE: LESS THAN 10 PERCENT.

* MINIMUM RELATIVE HUMIDITY: LESS THAN 50 PERCENT.

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH 
  RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. 
  AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR 
  BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW 
  WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW 
  ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT
24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

&&

$$
595 
WWCA82 TJSJ 071958
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
358 PM AST SAT MAR 7 2015

...RED FLAG CONDITIONS ARE NOT LONGER EXPECTED THE REST OF THE
AFTERNOON AND TONIGHT...

PRZ014-VIZ002-072100-
/O.EXP.TJSJ.FW.W.0006.000000T0000Z-150307T2000Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-ST CROIX-
358 PM AST SAT MAR 7 2015

...RED FLAG WARNING WILL EXPIRE AT 4 PM AST THIS AFTERNOON FOR
FIRE WEATHER ZONES 002 AND 014...

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES ARE EXPECTED TO GRADUALLY
INCREASE THE REST OF THE AFTERNOON AND TONIGHT. THEREFORE...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 4 PM AST FOR ST. CROIX...
MONA ISLAND AND THE SOUTH COASTAL PLAINS OF PUERTO RICO.

$$

ER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Mar 7, 3:01 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 7, 3:01 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
501 AM AST SAT MAR 7 2015

.SYNOPSIS...AT UPPER LEVELS...A TROUGH ACROSS THE LEEWARD ISLANDS
AND SOUTHEAST OF THE LOCAL AREA WILL SLOWLY WEAKEN AND BE
DISPLACED BY A RIDGE BUILDING OVER THE CENTRAL CARIBBEAN. THE
RIDGE WILL CONTINUE TO DEVELOP THERE DURING THE FIRST HALF OF NEXT
WEEK WITH ITS AXIS MOVING OVER THE LOCAL AREA BY THE FOLLOWING WEEKEND.

AT MID LEVELS...HIGH PRESSURE CONTINUES IN THE WESTERN ATLANTIC
JUST NORTH OF THE LOCAL AREA AND THE BAHAMA ISLANDS. A CUT-OFF LOW
WILL WANDER IN THE WESTERN TROPICAL ATLANTIC THROUGH MID-WEEK NEXT
WEEK. THIS LOW WILL BE ABSORBED INTO THE PASSING LONG WAVE TROUGH
AT MID-LATITUDES LATE NEXT WEEK. MID LEVELS WILL REMAIN VERY DRY
THROUGHOUT THE NEXT TEN DAYS.

AT LOWER LEVELS...HIGH PRESSURE IN THE EASTERN UNITED STATES WILL
MOVE INTO THE WESTERN ATLANTIC EARLY NEXT WEEK AND MOVE TOWARD THE
SEMI PERMANENT HIGH PRESSURE NOW IN THE EAST CENTRAL ATLANTIC.
THIS WILL INCREASE THE TRADE WINDS SUNDAY THROUGH WEDNESDAY.
STRONG HIGH PRESSURE IN CANADA WEDNESDAY WILL MOVE INTO THE
NORTHWESTERN ATLANTIC THE FOLLOWING WEEKEND. PATCHY MOISTURE AND
ISOLATED TO SCATTERED SHOWERS WILL CONTINUE IN THE SHALLOW MARINE
LAYER THROUGHOUT THE FORECAST PERIOD. MOISTURE WILL DEEPEN SUNDAY
THROUGH TUESDAY MORNING INCREASING SHOWERS AND THEN RETURN BRIEFLY
TO DRIER THAN SEASONAL LEVELS BY THURSDAY.

&&

.DISCUSSION...SHOWERS WRAPPED THEMSELVES AROUND THE ISLAND OF
PUERTO RICO OVERNIGHT WITH A FEW BRUSHING THE COASTS AND ENTERING
OVER THE EASTERN COAST. AMOUNTS OVER LAND WERE QUITE LIGHT THOUGH
A FEW SPOTS OVER WATER MANAGED UP TO ONE QUARTER INCH OF RAINFALL.
THIS DRY PATTERN WILL CONTINUE UNTIL SUNDAY EVENING. VERY DRY AIR
ABOVE 700 MB DUE TO SUBSIDENCE FROM MID AND UPPER LEVEL HIGH
PRESSURE WILL ALSO MIX DOWN DURING THE MIDDLE OF THE DAY TO LIMIT
SHOWER ACTIVITY OVER LAND AREAS...ESPECIALLY IN THE WESTERN
SECTIONS OF PUERTO RICO. THIS WILL ALSO CREATE SPIKES OF UNUSUALLY
LOW RELATIVE HUMIDITY IN SOME INTERIOR REGIONS OF PUERTO RICO
DURING THE AFTERNOONS. MOISTURE INCREASES LATE SUNDAY AND MONDAY AND SHOWER
ACTIVITY WILL ALSO INCREASE...THOUGH AMOUNTS WILL STILL BE LIGHT.
WINDS WILL ALSO INCREASE MONDAY THROUGH WEDNESDAY. THIS LAYER OF
EASTERLY WINDS WILL EXTEND UPWARD TO 25 KFT. BUT ALTHOUGH THIS
WILL LIMIT SHOWER- KILLING SHEAR...THE LAYER ABOVE 10 KFT WILL
HAVE VERY LITTLE MOISTURE AND CLOUDS WILL QUICKLY EVAPORATE UPON
REACHING THAT LEVEL. EVAPORATING SHOWERS...HOWEVER MAY BE ABLE TO
PRODUCE LOCALIZED GUSTS BETWEEN 30 TO 40 MPH ESPECIALLY MONDAY AND
TUESDAY.

&&

.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED ACROSS THE LOCAL
FLYING AREA FOR THE NEXT 24 HOURS. PASSING -SHRA/SHRA EMBEDDED ON
TRADE WINDS WILL CREATE VCSH AT TJSJ/TJBQ/TIST/TISX/TNCM/TKPK
THRU THE MORNING HOURS. THEN...AFT 07/17Z CLOUDS WILL FORM OVER
THE INTERIOR AND WESTERN PR. WINDS AT 5 TO 15 KNOTS AT
PR/USVI...AND AROUND 15 KTS OR LESS AT TNCM/TKPK WITH HIGHER
GUSTS...INCREASING AFT 07/13Z AT 15-20 KTS WITH HIGHER GUSTS.

&&

.MARINE...SEAS HAVE DROPPED BELOW 7 FEET EVERYWHERE IN THE LOCAL
AREA AND EVEN AT THE OUTER BUOY 41043. NEVERTHELESS LOCAL WIND
MAXIMUMS MAY BRING SEAS BACK TO 7 FEET IN EXPOSED AREAS THROUGH
THIS EVENING. SMALL CRAFT ADVISORIES WILL BE REMOVED THIS
AFTERNOON AND TONIGHT IN ALL AREAS EXCEPT THE EXTREME SOUTHWEST
PORTION OF THE LOCAL WATERS...BUT SEAS WILL RETURN TO 7 FEET IN
THE ANEGADA PASSAGE AND OUTER ATLANTIC WATERS BY SUNDAY NIGHT.
CONDITIONS WILL THEN CONTINUE TO DETERIORATE AREA WIDE THROUGH MID
WEEK...ALTHOUGH THE NEAR SHORE WATERS AROUND SOUTHERN AND WESTERN
PUERTO RICO WILL REMAIN SOMEWHAT PROTECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  86  74  86  74 /  10  10  30  50
STT  85  73  85  74 /  10  10  20  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL NOON AST TODAY FOR ANEGADA PASSAGE
     SOUTHWARD TO 17N-COASTAL WATERS OF NORTHERN USVI AND
     CULEBRA OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES
     AND EASTERN PUERTO RICO OUT 10 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM AST WEDNESDAY FOR CARIBBEAN
     WATERS OF PUERTO RICO FROM 10 NM TO 17N-MONA PASSAGE
     SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY UNTIL 6 PM AST THIS EVENING FOR ATLC WATERS
     OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

27/12
Hazardous weather outlook, Mar 7, 3:22 AM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
522 AM AST SAT MAR 7 2015

AMZ710>745-PRZ001>013-080930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
522 AM AST SAT MAR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT
THERE IS A LOW TO MODERATE RISK OF RIP CURRENTS FOR THE ATLANTIC
BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINDS AND SEAS ARE EXPECTED TO DETERIORATE FURTHER MONDAY THROUGH
WEDNESDAY WITH SMALL CRAFT ADVISORY CONDITIONS AND MODERATE TO
HIGH RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-080930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
522 AM AST SAT MAR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT
THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF THE EAST
END OF ST CROIX.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINDS AND SEAS ARE EXPECTED TO DETERIORATE FURTHER MONDAY THROUGH
WEDNESDAY WITH SMALL CRAFT ADVISORY CONDITIONS AND MODERATE TO
HIGH RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Puerto Rico, 2015Red Flag Warnings in U.S. Virgin Islands, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.